MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 4-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 4-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y315H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic hernia procedure on (b)(6) 2024 and suture was used.During the procedure, the suture broke many times.The product was discarded due to the patient having an infection.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was reported that ".The products were discarded due to infection." was infection observed in the patient? please provide additional details.Since the device was used for the patient had an infection, it was discarded and could not be received for analysis.Please provide lot number: unk.It was reported that ".The sutures were broken many times.".Please clarify how many devices were used on this single event.Unk.If there are multiple patient events: this event occurred in one procedure.What is the total number of events? na.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain the information.If further details are received at a later date a supplemental medwatch will be sent.

Brand Name
MCRYL VIO 27IN 4-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20085024
Report Number2210968-2024-09032
Device Sequence Number12676317
Product Code GAN
UDI-Device Identifier10705031058729
UDI-Public10705031058729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY315H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown